MAUDE Adverse Event Report: ARTHREX, INC. LOW PROF SCRW,SS 4.0X 50MMCANN LNG THD; SCREW, FIXATION, BONE

ARTHREX, INC. LOW PROF SCRW,SS 4.0X 50MMCANN LNG THD; SCREW, FIXATION, BONE
Model Number LOW PROF SCRW,SS 4.0X 50MMCANN LNG THD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an ankle fracture lateral malleolus procedure the head of the ar-8840cl-50 low profile screw broke off once the body of the screw was in the patient.The rep stated the head of the screw was retrieved, but the body of the screw remains in the patient.It was reported that the body of the screw was still acting as a lateral and medial stabilizer, and even though the screw was no longer applying compression it still served its purpose.There were no attempts made to remove the body of the screw.The rep reported a second surgery is not necessary.Additional information received on 09/23/2019: the rep stated there is not a lot number physically located on the ar-8840cl-50, but the rep believes the screw is from lot: w627551.The retrieved head of the screw is available to return for evaluation.The implant was being placed into the medial malleous.No graft was used.The bone quality was medium to hard.No unplanned incisions were necessary.A 3.0 drill bit was used to prepare the bone.The rep reported there was no attempt to remove the screw because it was still acting as a lateral and medial stabilizer.
 
Additional Manufacturer Narrative
Complaint was confirmed.A fracture was observed on the underside of the screw.Critical dimensional measurement was performed on the returned device.The device met all specifications as received specifications.The most likely causes are improper bone prep and/or over torqued the screw, when inserting into hard bone.

Brand Name
LOW PROF SCRW,SS 4.0X 50MMCANN LNG THD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9178721
Report Number1220246-2019-01344
Device Sequence Number18937162
Product Code HWC
UDI-Device Identifier00888867048256
UDI-Public00888867048256
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOW PROF SCRW,SS 4.0X 50MMCANN LNG THD
Device Catalogue NumberAR-8840CL-50
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;